MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STEM INSERTER 12/14 TAPER INSTRUMENTATION; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. STEM INSERTER 12/14 TAPER INSTRUMENTATION; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: unknown cpt stem unknown.G2: foreign: canada.Visual examination of the returned product identified wear on the handle and body from previous uses in the form of nicks and scratches.Threaded tip has deformation damage to the leading threads.No other damage was noted.The stem was not returned for review.Function testing of the inserter could not be performed due to the damage on the leading threads.Review of the device history records identified no deviations or anomalies during manufacturing for the stem inserter.Medical records were not provided.A definitive root cause cannot be determined.This complaint cannot be confirmed, it is unknown if the threads were damaged prior to or during use to affect the assembly.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the stem inserter does not engage onto the stem.A new stem was used to complete the case and the broken inserter was used to complete the procedure.

Brand Name
STEM INSERTER 12/14 TAPER INSTRUMENTATION
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19092004
Report Number0001822565-2024-01224
Device Sequence Number20757858
Product Code LXH
UDI-Device Identifier00889024146013
UDI-Public(01)00889024146013(10)63676135
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00833401300
Device Lot Number63676135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Initial Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown